Alert archive / Alabama / Special Weather Statements in 2018
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 15, 2018, 3:03 PM CDT for Mobile County, Alabama. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2018, 3:03 PM CDT (20:03 UTC)
- Expired
- Jul 15, 2018, 3:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Mobile, AL
County Mobile County, AL
The radar
The Mobile radar (KMOB), 8 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1875 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
935
WWUS84 KMOB 152003
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
303 PM CDT SUN JUL 15 2018
ALZ261-263-152045-
Mobile Central AL-Mobile Inland AL-
303 PM CDT SUN JUL 15 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL MOBILE COUNTY UNTIL 345 PM CDT...
At 302 PM CDT, the strong thunderstorm was located over Mobile
Regional Airport, or 6 miles west of Midtown Mobile, moving northwest
at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Semmes, Tanner Williams, Mobile Regional Airport and Wilmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3067 8841 3077 8842 3091 8828 3073 8810
3059 8823
TIME...MOT...LOC 2002Z 128DEG 5KT 3071 8823
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 15, 12:49 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 15, 12:49 PM CDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1249 PM CDT Sun Jul 15 2018 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 15/18Z issuance...Low end VFR to MVFR CIGs expected during the afternoon and early evening in the vcty of scattered to numerous showers and thunderstorms (especially over inland areas). By mid evening, expect most of the convection to have ended, with VFR CIGs returning, although an isolated shower or thunderstorm will be possible overnight with brief localized MVFR conditions. Toward daybreak will likely see redevelopment of more widespread MVFR CIGs, becoming even more widespread during the course of the day on Monday as scattered to numerous showers and thunderstorms again develop across the region. Surface winds generally light trough the period, with a more predominant southwesterly component during the daytime and early evening hours and a slight northwesterly component (especially near the coast) during the overnight hours. 12/DS && .PREV DISCUSSION... /issued 621 AM CDT Sun Jul 15 2018/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 12Z issuance...General VFR CIGs/VISBYs expected during the morning. MVFR conditions expected during the afternoon with increasing shra/tsra coverage, with operations impacted at times. VFR conditions return during the evening, lasting through the overnight hours. /16 PREV DISCUSSION... /issued 429 AM CDT Sun Jul 15 2018/ NEAR TERM /Now Through Sunday night/...An upper level high centered over the Mid/Lower Mississippi River Valley/Southeast weakens, but expands to become an upper ridge covering most of the southeastern quarter of the Conus through tonight. Shortwave energy rotates south across the Southeast (and eastern portions of the forecast area). Combined with deep layer moisture levels rising again to well above seasonal (precip h20 values of 2"+) over the entire forecast area, another day of above seasonal chances of rain is expected today. Best coverage will be in a band of better moisture convergence stretching across the northeastern half of the forecast area, transitioning inland from the current activity generally over open Gulf waters. Looking at temps, with the upper ridge over the the Southeast, above seasonal temps are possible due to subsidence. Northeastern portions of the forecast area are expected to see highs a bit below seasonal, with the greater rain/cloud coverage tempering the daytime heating. Southwestern portions of the area will see highs around to a bit above seasonal, with less rain/more heating likely. Tonight, lows a bit above seasonal are expected, with the subsidence/high moisture levels counterbalancing any radiational cooling. With the near/a bit above above seasonal temps and increasing moisture levels, heat indices generally in the 101 to 106 degree range are expected again today, with a few localities bumping 110. Not quite enough coverage for a Heat Advisory, but will continue to highlight in the HWO. /16 SHORT TERM /Monday Through Tuesday night/...Not much has changed with the expected synoptic weather pattern as an elongated west- east orientated upper level ridge over the deep south gets divided into two separate high pressure systems on Monday as an upper level trough forms over the southeast states. This upper trough over the region will then persist through the short term. A surface ridge extending from the western Atlantic across the Gulf of Mexico will remain intact, keeping a light, moist west to southwest surface wind across the forecast area. With the development of the upper level weakness, numerous showers and thunderstorms will occur across the entire forecast area on Monday, followed by scattered showers and thunderstorms Monday night. Higher rain chances will occur on Tuesday with numerous to definite showers and thunderstorms, followed by scattered to numerous showers and thunderstorms Tuesday night, with the highest coverage occurring across our southern zones. High temperatures both Monday and Tuesday will range from 88 to 93 degrees with heat indices expected to range from 100 to 105 degrees. /22 LONG TERM /Wednesday Through Saturday/...The upper level trough will shift slightly eastward Wednesday and Thursday as a stronger and larger upper level trough along the eastern seaboard moves east over the western Atlantic. This will allow an upper ridge to build into the western portions of the forecast area. Meanwhile, a closed upper low pressure system developing over the northern Great Plains by Thursday morning will expand and move southeast, with the center expected over Indiana by saturday night. The base of the upper low is expected to reach as far south as the north central and northeast gulf coast. The surface ridge extending westward from the western Atlantic across the Gulf of Mexico will remain intact, keeping a moist, light west to southwest wind flow across the forecast area. Numerous to definite showers and thunderstorms are forecast on Wednesday, followed by isolated to scattered showers and thunderstorms through the remainder of the long term. Despite the continuation of mostly cloudy to cloudy skies, daytime high temperatures will manage to reach the upper 80s to lower 90s through the period. /22 MARINE...Surface high pressure centered over the western Gulf of Mexico expands east into Monday, leaving a surface ridge over the central Gulf. A more diurnally driven daytime onshore/night time offshore flow becomes a more organized southwest to westerly flow as a result. Light to at times moderate winds are expected. /16 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jul 15, 6:17 AM CDT, 8 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 617 AM CDT Sun Jul 15 2018 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-161130- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 617 AM CDT Sun Jul 15 2018 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. Heat indices in the 100 to 105 degree range with isolated values around 110 are expected today. No other hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Heat indices in the 100 to 105 degree range with isolated values around 110 are expected through Friday. No other hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-161130- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 617 AM CDT Sun Jul 15 2018 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Scattered thunderstorms this morning and again tonight will bring locally higher winds, greatly reduced visibilities and locally higher waves. Waterspouts are possible during the hours before and after sunrise. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered thunderstorms during the overnight hours will bring locally higher winds, greatly reduced visibilities, and locally higher waves. Waterspouts are possible during the hours before and after sunrise.
In the hours before
Special weather statement, Jul 15, 12:26 PM CDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Mobile AL
1226 PM CDT SUN JUL 15 2018
MSZ067-151815-
Wayne MS-
1226 PM CDT SUN JUL 15 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
WAYNE COUNTY UNTIL 115 PM CDT...
At 1226 PM CDT, the strong thunderstorm was located 6 miles west of
Waynesboro, moving southeast at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Waynesboro and Clara.
LAT...LON 3180 8873 3162 8846 3160 8846 3143 8868
3166 8889
TIME...MOT...LOC 1726Z 315DEG 11KT 3167 8876Special weather statement, Jul 15, 12:58 PM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Mobile AL
1258 PM CDT SUN JUL 15 2018
ALZ057-151845-
Butler AL-
1258 PM CDT SUN JUL 15 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN BUTLER COUNTY UNTIL 145 PM CDT...
At 1257 PM CDT, the strong thunderstorm was located 5 miles north of
Georgiana, or 10 miles southwest of Greenville, moving east at 10
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Georgiana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3166 8648 3165 8650 3159 8650 3152 8652
3162 8686 3182 8679 3181 8645 3178 8645
3177 8644
TIME...MOT...LOC 1757Z 287DEG 8KT 3172 8675Special weather statement, Jul 15, 2:34 PM CDT, 29 minutes before
Special Weather Statement National Weather Service Mobile AL 234 PM CDT SUN JUL 15 2018 ALZ056-059-152015- Conecuh AL-Escambia AL- 234 PM CDT SUN JUL 15 2018 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH CENTRAL ESCAMBIA AND SOUTHWESTERN CONECUH COUNTIES UNTIL 315 PM CDT... At 233 PM CDT, the strong thunderstorm was located 6 miles north of I65 And AL 113, or 11 miles southeast of Frisco City, moving east at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Castleberry, I65 And AL 113 and I65 And US 84. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3111 8697 3120 8737 3136 8733 3148 8698 TIME...MOT...LOC 1933Z 266DEG 12KT 3129 8730
Special weather statement, Jul 15, 3:03 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
303 PM CDT SUN JUL 15 2018
ALZ261-263-152045-
Mobile Central AL-Mobile Inland AL-
303 PM CDT SUN JUL 15 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL MOBILE COUNTY UNTIL 345 PM CDT...
At 302 PM CDT, the strong thunderstorm was located over Mobile
Regional Airport, or 6 miles west of Midtown Mobile, moving northwest
at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Semmes, Tanner Williams, Mobile Regional Airport and Wilmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3067 8841 3077 8842 3091 8828 3073 8810
3059 8823
TIME...MOT...LOC 2002Z 128DEG 5KT 3071 8823The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 12:58 PM CDT | Special Weather Statement | MOB | Butler | 47 min |
| Jul 15, 2:34 PM CDT | Special Weather Statement | MOB | Conecuh | 41 min |
| Jul 15, 3:29 PM CDT | Special Weather Statement | MOB | Washington | 46 min |
| Jul 15, 3:45 PM CDT | Special Weather Statement | MOB | Clarke | 45 min |
| Jul 15, 4:24 PM CDT | Special Weather Statement | MOB | Baldwin | 51 min |
| Jul 15, 4:56 PM CDT | Special Weather Statement | MOB | Baldwin | 49 min |
| Jul 15, 5:12 PM CDT | Special Weather Statement | MOB | Baldwin | 63 min |
| Jul 15, 5:24 PM CDT | Areal Flood Advisory | MOB | Baldwin, Escambia | 3 hr |
| Jul 15, 3:53 PM CDT | Special Weather Statement | MOB | Santa Rosa | 52 min |
| Jul 15, 4:01 PM CDT | Severe Thunderstorm Warning | MOB | Santa Rosa | 44 min |
| Jul 15, 5:04 PM CDT | Areal Flood Advisory | MOB | Okaloosa | 3 hr |
| Jul 15, 12:26 PM CDT | Special Weather Statement | MOB | Wayne | 49 min |
Nearby
Special Weather Statements in Alabama, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.